An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Nurofen plus psychological addiction

Discussion in 'Prescription Drugs' started by Sarbr3, Dec 19, 2018.

  1. Sarbr3

    Sarbr3 Member

    Hi all
    Im 25 and work in healthcare in the uk. It all started a couple of years ago i had period cramps and someone gave me a pack of cocodamol. I took two and have never felt so amazing and relaxed..
    Ive always struggled with anxiety and from then on i was hooked. I bought a pack otc and took two every day even when i didnt need it.
    Fast forward to now, ive managed to keep it to 4-5 a day after work. Its the first thing i do as soon as i get in and i think about it a lot during the day particularly if its stressful.
    I never take them at work and can go a couple of days without, only getting headaches as a withdrawal.
    But i cant stop the habit, and im starting to really worry what the ibuprofen is doing to my insides.
    Any advice where i go from here? Im not massively abusing them but its still abuse. I have never used them to relieve pain, only to get that relaxed feeling.

    Thanks in advance
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Sarbr3 hello and welcome. i hadn't heard of co-comodal, so i googled it... Co-codamol is a mixture of 2 different painkillers - paracetamol and codeine. ... It's usually taken when everyday painkillers, such as aspirin, ibuprofen and paracetamol alone, haven't worked."

    so you've become dependent on it mentally.... and perhaps physically. the thing about abuse, is that it can turn into addiction before you know it. so, glad you are addressing it now.

    are you able to seek a therapist for some support? it wouldn't hurt. you could start weaning yourself off for now....as i'm not sure how cutting it cold turkey would go...that's something you'd benefit from talking to an addiction specialist about. but yes, weaning off and maybe setting a quit date is something to think about. it surely is affecting the internal organs...

    try to think about the positives in quitting. this gives you an opportunity to find other ways to cope with stress. sure, life is challenging at times and it'd be great to be able to show up each day or evening just relaxed and euphoric... without negative consequences! but the reality is that there are negative consequences when taking pills.... and we can learn how to show up relaxed and happy by "doing the inner healing work" as i call it.

    i hope this helps....feel free to come here anytime. we do care about you!
  3. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Sarbr3... Welcome to the community and thanks for sharing with us. I'm glad you reached out. I think @Dominica has given you some great advice. I think weaning off of the medication would be the best thing. If you keep taking it, you're surely going to need more and more to get the same effect; that's when things will get really nasty.

    We're here for you. We will help and support you however we can, and we're always here to listen without judgment. So lean on us whenever you'd like. We care.